MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ADOLESCENT LFN NAIL-EX; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ADOLESCENT LFN NAIL-EX; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.010.227
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2022, the 12mm protection sleeve, drill sleeve and trocar got stuck in the targeting arm of the adolescent lateral entry femoral nail.Surgery was completed with a surgical delay of 30 minutes.There was a patient involvement.This report is for one (1) aiming arm for adolescent lfn nail-ex this is report 1 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the aiming arm for adolescent lfn nail-ex cannot be separate of 12.0mm/8.0mm protection sleeve 188mm, the two devices has stuck.No other problem was reported.A dimensional inspection was not performed for the aiming arm for adolescent lfn nail-ex due to the design of the device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the aiming arm for adolescent lfn nail-ex would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes, no issues.Dimensional inspection: n/a.Device history: a manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR ADOLESCENT LFN NAIL-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14653739
Report Number2939274-2022-02196
Device Sequence Number5693945
Product Code FZX
UDI-Device Identifier10886982068095
UDI-Public(01)10886982068095
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.227
Device Catalogue Number03.010.227
Device Lot Number3011953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12.0MM/8.0MM PROTECTION SLEEVE 188MM; 3.2MM TROCAR; 8.0MM/3.2MM DRILL SLEEVE 200MM; INSRT HANDLE F/ADOLESCENT LFN NAIL-EX
Patient Age13 YR
Patient SexMale
Patient Weight54 KG